Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 300, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Sep 7, 2012, 6:41 PM CDT for Crawford County, Iron County, Reynolds County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 6:41 PM CDT (23:41 UTC)
- Expired
- Sep 7, 2012, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 131 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 7, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
601
WUUS53 KLSX 072341
SVRLSX
MOC055-093-179-080030-
/O.NEW.KLSX.SV.W.0300.120907T2341Z-120908T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
641 PM CDT FRI SEP 7 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
IRON COUNTY IN SOUTHEAST MISSOURI...
NORTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 730 PM CDT
* AT 639 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF VIBURNUM...AND MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
BUNKER...VIBURNUM...BIXBY...OATES...CENTERVILLE...BLACK AND
LESTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3742 9122 3750 9122 3750 9131 3759 9132
3760 9131 3759 9116 3769 9116 3770 9118
3770 9130 3775 9129 3772 9075 3737 9077
TIME...MOT...LOC 2342Z 280DEG 30KT 3765 9119
HAIL...<.75IN
WIND...60 MPH
$$
GLASS2 follow-up statements
525
WWUS53 KLSX 072358
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT FRI SEP 7 2012
MOC055-080008-
/O.CAN.KLSX.SV.W.0300.000000T0000Z-120908T0030Z/
CRAWFORD MO-
658 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL CRAWFORD
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3742 9118 3758 9112 3774 9105 3772 9075
3737 9077
TIME...MOT...LOC 2358Z 280DEG 30KT 3772 9088 3740 9105
$$
MOC093-179-080030-
/O.CON.KLSX.SV.W.0300.000000T0000Z-120908T0030Z/
IRON MO-REYNOLDS MO-
658 PM CDT FRI SEP 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
REYNOLDS AND IRON COUNTIES UNTIL 730 PM CDT...
AT 656 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 9 MILES WEST OF BELLEVIEW TO REYNOLDS...AND
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
BLACK...CENTERVILLE AND LESTERVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3742 9118 3758 9112 3774 9105 3772 9075
3737 9077
TIME...MOT...LOC 2358Z 280DEG 30KT 3772 9088 3740 9105
HAIL...<.75IN
WIND...60 MPH
$$
GLASS757
WWUS53 KLSX 080022
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
722 PM CDT FRI SEP 7 2012
MOC093-179-080032-
/O.EXP.KLSX.SV.W.0300.000000T0000Z-120908T0030Z/
IRON MO-REYNOLDS MO-
722 PM CDT FRI SEP 7 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN REYNOLDS AND WESTERN
IRON COUNTIES WILL EXPIRE AT 730 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3742 9118 3758 9112 3774 9105 3772 9075
3737 9077
TIME...MOT...LOC 0022Z 280DEG 30KT 3768 9063 3737 9080
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:51 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Sep 7, 3:51 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 351 PM CDT FRI SEP 7 2012 .SHORT TERM... ISSUED AT 302 PM CDT FRI SEP 7 2012 (TONIGHT) A RATHER POTENT COLD FRONT CURRENTLY EXTENDING FROM THE GREAT LAKES REGION SOUTHWESTWARD THROUGH NORTHEASTERN MISSOURI AND SOUTHEASTERN EVENING AND TONIGHT...COINCIDENT WITH A DEEPENING POSITIVELY TILTED UPPER LEVEL TROUGH. THE FRONT SHOULD EXIT THE CWA BY 06Z TONIGHT...THOUGH THE 500MB TROUGH AXIS IS DELAYED BEHIND THE FRONT BY AROUND 6 HOURS. THE TROUGH AXIS COMBINED WITH THE INFLUENCE OF THE RIGHT ENTRANCE REGION OF A 300MB JET SHOULD FAVOR LINGERING PRECIPITATION ACTIVITY A FEW HOURS AFTER THE FRONT PASSES. STRONG COLD AIR ADVECTION WILL BRING TEMPERATURES DOWN TONIGHT BEHIND THE FRONT...WITH OVERNIGHT LOWS GENERALLY IN THE LOW TO MIDDLE 50S ACROSS THE CWA...10-15 DEGREES COOLER THAN LAST NIGHT. JP && .LONG TERM... ISSUED AT 302 PM CDT FRI SEP 7 2012 (TOMORROW THROUGH FRIDAY) DRY...COOL...AND TRANQUIL WEATHER IS ON TAP AS THE UPPER LEVEL TROUGH DEEPENS AND MOVES EASTWARD AND HIGH PRESSURE BUILDS INTO THE REGION. MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF ANOTHER FRONT EXTENDING SOUTHWESTWARD FROM THE GREAT LAKES REGION...IMPACTING THE AREA LATE SATURDAY NIGHT AND INTO SUNDAY MORNING. HOWEVER...THERE WILL NOT BE MUCH MOISTURE TO WORK WITH...SO ASIDE FROM A WIND SHIFT...IMPACTS ASSOCIATED WITH THE FRONT WILL BE MINIMAL. BY MONDAY MORNING...AN 850MB RIDGE AXIS WILL BE OVER THE CWA AND WINDS WILL ONCE AGAIN VEER TO THE SOUTH...WITH TEMPERATURES GRADUALLY MODERATING BY MIDWEEK. COULD SEE SOME CHANGES ONCE AGAIN BY THURSDAY AND INTO FRIDAY AS ANOTHER COLD FRONT BEGINS TO SINK INTO THE REGION...THOUGH HAVE ONLY CHOSEN TO INCLUDE SLIGHT CHANCE POPS UNTIL THE MODELS CAN GET A BETTER HANDLE ON THE SYSTEM. OVERALL...NO BIG CHANGES WERE MADE TO THE EXTENDED FORECAST THIS PACKAGE AS MODELS CONTINUE TO BE IN GOOD AGREEMENT THROUGH MIDWEEK. JP && .AVIATION... ISSUED AT 1221 PM CDT FRI SEP 7 2012 POTENT COLD FRONT STRETCHED FROM FAR CORNER OF SE IOWA TO JUST SOUTH OF A KIRKSVILLE TO KANSAS CITY LINE. THE AIR MASS AHEAD OF THE FRONT CONTINUES TO DESTABILIZE AND CURRENT THOUGHTS ARE THAT A LINE OF THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AFTER 20Z WHEN ITS LOCATION WILL BE SOUTH OF KUIN AND NORTH OF KCOU-KSTL. HAVE TEMPO GROUPS TO ACCOUNT FOR THE THUNDERSTORM THREAT. GUSTY NORTHWEST WINDS EXPECTED WITH INITIAL COLD FROPA AND MVFR CIGS WITH SOME LIGHT RAIN/SHOWERS IN THE WAKE OF THE FRONT. CLEARING EXPECTED FROM NORTH-SOUTH TONIGHT WITH WINDS DIMINISHING TO 10-13 KTS. SPECIFICS FOR KSTL... EXPECTING A LINE OF THUNDERSTORMS TO DEVELOP ALONG AN ENCROACHING COLD FRONT IMPACTING THE TERMINAL IN THE 20-23Z TIME FRAME. THE TEMPO GROUP ACCOUNTS FOR THIS BUT CONDITIONS COULD BE WORSE WITH THE THUNDER...ESPECIALLY STRONG WINDS. LOOKING FOR FROPA AROUND 23Z WITH GUSTY NORTHWEST WINDS AND MVFR CIGS WITH LIGHT RAIN/SHOWERS IN THE WAKE OF THE FRONT. CLEARING OVERNIGHT WITH WINDS DIMINISHING TO 10-13 KTS. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Sep 7, 3:59 PM CDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT FRI SEP 7 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-081200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 359 PM CDT FRI SEP 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING... MAINLY ALONG AND EAST OF A SPRINGFIELD ILLINOIS TO COLUMBIA MISSOURI LINE. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...ISOLATED TORNADOES AND VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. JP
In the hours before
Local storm report, Sep 7, 6:07 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG HERMANN 38.70N 91.44W
09/07/2012 GASCONADE MO AMATEUR RADIO
ANTENNA BLOWN DOWN IN TOWN.
&&
BYRDSpecial weather statement, Sep 7, 6:11 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 611 PM CDT FRI SEP 7 2012 ILZ065-069-070-074-101-080015- CLINTON IL-FAYETTE IL-MARION IL-ST. CLAIR IL-WASHINGTON IL- 611 PM CDT FRI SEP 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CLINTON...WASHINGTON...EASTERN ST. CLAIR...FAYETTE AND MARION COUNTIES UNTIL 715 PM CDT... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF WRIGHTS CORNER TO TAMALCO TO SCOTT AFB...AND MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MASCOUTAH... NEW BADEN... BREESE... CARLYLE... SALEM... CENTRALIA... NASHVILLE... AVISTON... WRIGHTS CORNER... SHOBONIER... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
Local storm report, Sep 7, 6:14 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
614 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL CUBA 38.06N 91.40W
09/07/2012 E1.00 INCH CRAWFORD MO AMATEUR RADIO
&&
BYRDLocal storm report, Sep 7, 6:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
621 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND DMG NEW HAVEN 38.61N 91.22W
09/07/2012 FRANKLIN MO LAW ENFORCEMENT
POWER LINES BLOWN DOWN IN TOWN.
&&
BYRDLocal storm report, Sep 7, 6:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG 7 SE RICH FOUNTAIN 38.34N 91.77W
09/07/2012 OSAGE MO TRAINED SPOTTER
TREE BLOWN DOWN ON A HOUSE NEAR INTERSECTION OF HIGHWAY
89 AND HIGHWAY Y. ALSO NUMEROUS TREE LIMBS BLOWN DOWN.
&&
BYRDLocal storm report, Sep 7, 6:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
634 PM CDT FRI SEP 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HEAVY RAIN ANNAPOLIS 37.36N 90.70W
09/07/2012 E2.00 INCH IRON MO 911 CALL CENTER
OVER 2 INCHES OF RAIN HAS FALLEN IN ANNAPOLIS OVER THE
LAST HOUR. REPORT RELAYED BY 911 CALL CENTER.
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:02 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 43 min |
| Sep 7, 3:18 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 42 min |
| Sep 7, 3:33 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 57 min |
| Sep 7, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 54 min |
| Sep 7, 3:51 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 39 min |
| Sep 7, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 35 min |
| Sep 7, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 62 min |
| Sep 7, 4:18 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 42 min |
| Sep 7, 4:24 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 51 min |
| Sep 7, 4:46 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 44 min |
| Sep 7, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 40 min |
| Sep 7, 5:00 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 45 min |
| Sep 7, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 42 min |
| Sep 7, 5:13 PM CDT | Tornado Warning | LSX | Iron, Madison, Reynolds | 32 min |
| Sep 7, 5:16 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 30 min |
| Sep 7, 5:22 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 23 min |
| Sep 7, 5:24 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 31 min |
| Sep 7, 5:25 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Osage | 35 min |
| Sep 7, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 41 min |
| Sep 7, 5:50 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 40 min |
| Sep 7, 6:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 30 min |
| Sep 7, 6:03 PM CDT | Areal Flood Advisory | LSX | Iron, Reynolds | 6 hr |
| Sep 7, 6:22 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Washington | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.